Alert archive / Missouri / Winter Storm Warnings in 2015
Winter Storm Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this winter storm warning at Nov 26, 2015, 4:04 AM CST for Atchison County, Missouri. It took effect at Nov 26, 2015, 6:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2015, 4:04 AM CST (10:04 UTC)
- In effect from
- Nov 26, 2015, 6:00 PM CST
- Expired
- Nov 27, 2015, 3:53 AM CST
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
County Atchison County, MO
The radar
The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290 WWUS43 KEAX 261004 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 404 AM CST THU NOV 26 2015 ...FREEZING RAIN TO IMPACT THE AREA TONIGHT AND FRIDAY MORNING... .LIGHT TO MODERATE RAIN WILL SPREAD ACROSS THE REGION TODAY AS A COLD FRONT SLIDES SOUTHEASTWARD. TEMPERATURES WILL FALL RAPIDLY BEHIND THE COLD FRONT, DROPPING BELOW FREEZING BETWEEN 6 PM AND MIDNIGHT IN FAR NORTHWEST MISSOURI AND FAR NORTHEAST KANSAS. UP TO A QUARTER INCH OF ICE ACCUMULATION IS POSSIBLE ACROSS EXTREME NORTHWEST MISSOURI, AND SEVERAL HUNDREDTHS OF AN INCH OF ICE ARE POSSIBLE AS FAR SOUTHEAST AS A LINE FROM ATCHISON, KS TO LAMONI, IA. FREEZING RAIN WILL LIGHTEN IN INTENSITY EARLY FRIDAY MORNING, AND WILL TAPER OFF ALTOGETHER DURING THE DAYTIME HOURS FRIDAY. MOZ001-262245- /O.UPG.KEAX.WS.A.0002.151127T0000Z-151127T1200Z/ /O.NEW.KEAX.WS.W.0003.151127T0000Z-151127T1500Z/ ATCHISON MO- INCLUDING THE CITIES OF...TARKIO...ROCKPORT 404 AM CST THU NOV 26 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CONTINUE THROUGH THE DAY AND COULD START FREEZING TO SURFACES AS EARLY AS 6 PM. ICE ACCUMULATION WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE GRADUALLY TAPERING OFF FRIDAY MORNING. * ICE ACCUMULATIONS...UP TO A QUARTER INCH OF ICE ACCUMULATION IS EXPECTED BY LATE FRIDAY MORNING. * MAIN IMPACT...THE MAJORITY OF ICE ACCUMULATION WILL OCCUR ON ELEVATED SURFACES LIKE BRIDGES...POWER LINES...AND TREES. TREE BRANCHES MAY BREAK UNDER THE WEIGHT OF THE ICE ACCRETION...AND ANY UNTREATED SIDEWALKS AND ROAD SURFACES WILL BECOME ICE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ025-102-MOZ002>005-011-012-262245- /O.UPG.KEAX.WS.A.0002.151127T0000Z-151127T1200Z/ /O.NEW.KEAX.ZR.Y.0001.151127T0300Z-151128T0000Z/ ATCHISON KS-DONIPHAN-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...ATCHISON...TROY...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 404 AM CST THU NOV 26 2015 ...FREEZING RAIN ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CONTINUE THROUGH THE DAY AND COULD START FREEZING TO SURFACES AS EARLY AS 9 PM. ICE ACCUMULATION WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE GRADUALLY TAPERING OFF FRIDAY AFTERNOON. * ICE ACCUMULATIONS...UP TO A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED BY FRIDAY AFTERNOON. ISOLATED LOCATIONS COULD RECEIVE AS MUCH AS TWO TENTHS OF AN INCH OF ICE. * MAIN IMPACT...ICE ACCUMULATION IS POSSIBLE ON ELEVATED SURFACES LIKE BRIDGES...POWER LINES...AND TREES. WEAK TREE BRANCHES COULD BREAK UNDER THE WEIGHT OF THE ICE ACCRETION...AND ANY UNTREATED SIDEWALKS AND ROAD SURFACES WILL BECOME QUITE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
763 WWUS43 KEAX 262146 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 346 PM CST THU NOV 26 2015 ...FREEZING RAIN TO IMPACT THE AREA TONIGHT AND FRIDAY... .LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS THE REGION TONIGHT AS COLD AIR MOVES INTO THE AREA. TEMPERATURES WILL CONTINUE TO FALL RAPIDLY BEHIND THE COLD FRONT... DROPPING BELOW FREEZING BETWEEN 6 PM AND MIDNIGHT IN FAR NORTHWEST MISSOURI AND FAR NORTHEAST KANSAS AND BETWEEN MIDNIGHT AND 6 AM NEAR THE KANSAS CITY METRO. UP TO A QUARTER INCH OF ICE ACCUMULATION IS POSSIBLE ACROSS EXTREME NORTHWEST MISSOURI... AND SEVERAL HUNDREDTHS OF AN INCH OF ICE ARE POSSIBLE AS FAR SOUTHEAST AS A LINE FROM PAOLA... KS TO LAMONI... IA. FREEZING RAIN WILL LIGHTEN IN INTENSITY EARLY FRIDAY MORNING...BUT COULD LAST OFF AND ON THROUGH THE DAY ON FRIDAY. MOZ001-270615- /O.CON.KEAX.WS.W.0003.151127T0000Z-151127T1500Z/ ATCHISON MO- INCLUDING THE CITIES OF...TARKIO...ROCKPORT 346 PM CST THU NOV 26 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * TIMING...RAIN WILL CONTINUE TO FALL THROUGH THE NIGHT AND COULD START FREEZING TO SURFACES AS EARLY AS 6 PM. ICE ACCUMULATION WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE GRADUALLY TAPERING OFF FRIDAY MORNING. * ICE ACCUMULATIONS...UP TO A QUARTER INCH OF ICE ACCUMULATION IS EXPECTED BY LATE FRIDAY MORNING. * MAIN IMPACT...THE MAJORITY OF ICE ACCUMULATION WILL OCCUR ON ELEVATED SURFACES LIKE BRIDGES...POWER LINES...AND TREES. TREE BRANCHES MAY BREAK UNDER THE WEIGHT OF THE ICE ACCRETION...AND ANY UNTREATED SIDEWALKS AND ROAD SURFACES WILL BECOME ICE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ057-103>105-MOZ013-014-020>022-028>030-037-270615- /O.EXB.KEAX.ZR.Y.0001.151127T0900Z-151128T0000Z/ MIAMI-LEAVENWORTH-WYANDOTTE-JOHNSON KS-DE KALB-DAVIESS-BUCHANAN- CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON- INCLUDING THE CITIES OF...PAOLA...LEAVENWORTH...KANSAS CITY KS... OVERLAND PARK...OLATHE...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE 346 PM CST THU NOV 26 2015 ...FREEZING RAIN ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY. * TIMING...RAIN WILL CONTINUE THROUGH THE NIGHT AND COULD START FREEZING TO SURFACES AS EARLY AS MIDNIGHT. ICE ACCUMULATION WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE GRADUALLY TAPERING OFF FRIDAY AFTERNOON. LIGHT FREEZING RAIN WITH SOME SLEET MIXED IN COULD PERSIST OFF AND ON THROUGH THE DAY ON FRIDAY. * ICE ACCUMULATIONS...AROUND ONE TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED BY FRIDAY AFTERNOON. * MAIN IMPACT...ICE ACCUMULATION IS POSSIBLE ON ELEVATED SURFACES LIKE BRIDGES...POWER LINES...AND TREES. WEAK TREE BRANCHES COULD BREAK UNDER THE WEIGHT OF THE ICE ACCRETION... AND ANY UNTREATED SIDEWALKS AND ROAD SURFACES WILL BECOME QUITE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ KSZ025-102-MOZ002>005-011-012-270615- /O.CON.KEAX.ZR.Y.0001.151127T0300Z-151128T0000Z/ ATCHISON KS-DONIPHAN-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...ATCHISON...TROY...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 346 PM CST THU NOV 26 2015 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST FRIDAY... * TIMING...RAIN WILL CONTINUE THROUGH THE DAY AND COULD START FREEZING TO SURFACES AS EARLY AS 9 PM. ICE ACCUMULATION WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE GRADUALLY TAPERING OFF FRIDAY AFTERNOON. LIGHT FREEZING RAIN WITH SOME SLEET MIXED IN COULD PERSIST OFF AND ON THROUGH THE DAY ON FRIDAY. * ICE ACCUMULATIONS...AROUND A TENTH TO A QUARTER OF AN INCH OF ICE ACCUMULATION IS EXPECTED BY FRIDAY AFTERNOON. * MAIN IMPACT...ICE ACCUMULATION IS POSSIBLE ON ELEVATED SURFACES LIKE BRIDGES...POWER LINES...AND TREES. WEAK TREE BRANCHES COULD BREAK UNDER THE WEIGHT OF THE ICE ACCRETION... AND ANY UNTREATED SIDEWALKS AND ROAD SURFACES WILL BECOME QUITE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
056 WWUS43 KEAX 270553 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1153 PM CST THU NOV 26 2015 MOZ001-271400- /O.CON.KEAX.WS.W.0003.000000T0000Z-151127T1500Z/ ATCHISON MO- INCLUDING THE CITIES OF...TARKIO...ROCKPORT 1153 PM CST THU NOV 26 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * TIMING...INTERMITTENT FREEZING RAIN WILL CONTINUE INTO MID FRIDAY MORNING. * ICE ACCUMULATIONS...UP TO A QUARTER INCH OF ICE ACCUMULATION IS EXPECTED BY LATE FRIDAY MORNING. * MAIN IMPACT...THE MAJORITY OF ICE ACCUMULATION WILL OCCUR ON ELEVATED SURFACES LIKE BRIDGES...POWER LINES...AND TREES. TREE BRANCHES MAY BREAK UNDER THE WEIGHT OF THE ICE ACCRETION...AND ANY UNTREATED SIDEWALKS AND ROAD SURFACES WILL BECOME ICE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ025-102-MOZ002>005-011-012-271400- /O.CON.KEAX.ZR.Y.0001.000000T0000Z-151128T0000Z/ ATCHISON KS-DONIPHAN-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...ATCHISON...TROY...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 1153 PM CST THU NOV 26 2015 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * TIMING...INTERMITTENT LIGHT FREEZING RAIN IS EXPECTED OVERNIGHT. THE FREEZING RAIN IS EXPECTED TO PICK UP IN INTENSITY BY MID TO LATE MORNING AND THEN TAPER OFF LATER FRIDAY AFTERNOON. SOME SLEET COULD MIX IN OFF AND ON THROUGH THE DAY ON FRIDAY. * ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED BY FRIDAY AFTERNOON. * MAIN IMPACT...ICE ACCUMULATION IS POSSIBLE ON ELEVATED SURFACES LIKE BRIDGES...POWER LINES...AND TREES. WEAK TREE BRANCHES COULD BREAK UNDER THE WEIGHT OF THE ICE ACCRETION... AND ANY UNTREATED SIDEWALKS AND ROAD SURFACES WILL BECOME QUITE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ KSZ057-103>105-MOZ013-014-020>022-028>030-037-271400- /O.CON.KEAX.ZR.Y.0001.151127T0900Z-151128T0000Z/ MIAMI-LEAVENWORTH-WYANDOTTE-JOHNSON KS-DE KALB-DAVIESS-BUCHANAN- CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON- INCLUDING THE CITIES OF...PAOLA...LEAVENWORTH...KANSAS CITY KS... OVERLAND PARK...OLATHE...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE 1153 PM CST THU NOV 26 2015 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... * TIMING...LIGHT RAIN WILL GRADUALLY TAPER OFF OVERNIGHT BUT AS TEMPERATURES FALL BELOW FREEZING TOWARDS THE PRE-DAWN HOURS OF FRIDAY MORNING ANY RAIN WILL START FREEZING. INTERMITTENT LIGHT FREEZING RAIN WILL PICK UP IN INTENSITY AFTER SUNRISE AND CONTINUE INTO FRIDAY AFTERNOON. SOME SLEET COULD BE MIXED IN AND PERSIST OFF AND ON THROUGH THE DAY ON FRIDAY. * ICE ACCUMULATIONS...AROUND ONE TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED BY FRIDAY AFTERNOON. * MAIN IMPACT...ICE ACCUMULATION IS POSSIBLE ON ELEVATED SURFACES LIKE BRIDGES...POWER LINES...AND TREES. WEAK TREE BRANCHES COULD BREAK UNDER THE WEIGHT OF THE ICE ACCRETION... AND ANY UNTREATED SIDEWALKS AND ROAD SURFACES WILL BECOME QUITE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
985 WWUS43 KEAX 270953 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 353 AM CST FRI NOV 27 2015 ...AREAS OF FREEZING RAIN CONTINUE TODAY... .A SECOND SURGE OF MOISTURE IS NOW APPROACHING EASTERN KS AND PORTIONS OF WEST CENTRAL MISSOURI...AND WILL MOVE OVER AREAS WHERE TEMPERATURES ARE NEAR OR BELOW THE FREEZING MARK. TEMPERATURES WILL CONTINUE TO FALL TODAY...AND PERIODS OF FREEZING RAIN ARE EXPECTED TODAY...WHICH COULD ALSO BRIEFLY MIX WITH OR CHANGE OVER TO SLEET. TOTAL ICE ACCUMULATIONS WILL RANGE FROM A FEW HUNDREDTHS OF AN INCH IN WESTERN MISSOURI...UP TO GREATER THAN A TENTH OF AN INCH IN EAST CENTRAL KANSAS. MOZ001-271100- /O.CAN.KEAX.WS.W.0003.000000T0000Z-151127T1500Z/ ATCHISON MO- INCLUDING THE CITIES OF...TARKIO...ROCKPORT 353 AM CST FRI NOV 27 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE WINTER STORM WARNING. WINTRY PRECIPITATION HAS TAPERED OFF IN THE WARNED AREA...ENDING THE POTENTIAL FOR ANY SIGNIFICANT ICE ACCUMULATION. $$ MOZ002>005-011-014-022-030-271100- /O.CAN.KEAX.ZR.Y.0001.000000T0000Z-151128T0000Z/ NODAWAY-WORTH-GENTRY-HARRISON-HOLT-DAVIESS-CALDWELL-RAY- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...MOUND CITY...OREGON...GALLATIN... JAMESPORT...KINGSTON...HAMILTON...POLO...RICHMOND 353 AM CST FRI NOV 27 2015 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE FREEZING RAIN ADVISORY. WINTRY PRECIPITATION HAS TAPERED OFF IN THE ADVISORY AREA...ENDING THE POTENTIAL FOR ANY SIGNIFICANT ICE ACCUMULATION. $$ KSZ060-272230- /O.EXB.KEAX.ZR.Y.0001.000000T0000Z-151128T1200Z/ LINN KS- INCLUDING THE CITY OF...MOUND CITY 353 AM CST FRI NOV 27 2015 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. * TIMING...INTERMITTENT LIGHT FREEZING RAIN IS EXPECTED EARLY THIS MORNING. THE FREEZING RAIN IS EXPECTED TO PICK UP IN INTENSITY BY MID TO LATE MORNING...AND THEN TAPER OFF LATE THIS EVENING. SOME SLEET COULD MIX IN OFF AND ON THROUGH THE DAY. * ICE ACCUMULATIONS...UP TO A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED BY LATE THIS EVENING. * MAIN IMPACT...ICE ACCUMULATION IS POSSIBLE ON ELEVATED SURFACES LIKE BRIDGES...POWER LINES...AND TREES. WEAK TREE BRANCHES COULD BREAK UNDER THE WEIGHT OF THE ICE ACCRETION...AND ANY UNTREATED SIDEWALKS AND ROAD SURFACES WILL BECOME QUITE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ KSZ025-057-102>105-MOZ012-013-020-021-028-029-037-272230- /O.EXT.KEAX.ZR.Y.0001.000000T0000Z-151128T1200Z/ ATCHISON KS-MIAMI-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ANDREW-DE KALB-BUCHANAN-CLINTON-PLATTE-CLAY-JACKSON- INCLUDING THE CITIES OF...ATCHISON...PAOLA...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...SAVANNAH...CAMERON... ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE 353 AM CST FRI NOV 27 2015 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY... * TIMING...INTERMITTENT LIGHT FREEZING RAIN IS EXPECTED EARLY THIS MORNING. THE FREEZING RAIN IS EXPECTED TO PICK UP IN INTENSITY BY MID TO LATE MORNING...AND THEN TAPER OFF LATE THIS EVENING. SOME SLEET COULD MIX IN OFF AND ON THROUGH THE DAY. * ICE ACCUMULATIONS WILL RANGE FROM A FEW HUNDREDTHS OF AN INCH IN WESTERN MISSOURI...TO GREATER THAN A TENTH OF AN INCH IN EAST CENTRAL KANSAS THROUGH LATE THIS EVENING. * MAIN IMPACT...ICE ACCUMULATION IS POSSIBLE ON ELEVATED SURFACES LIKE BRIDGES...POWER LINES...AND TREES. WEAK TREE BRANCHES COULD BREAK UNDER THE WEIGHT OF THE ICE ACCRETION...AND ANY UNTREATED SIDEWALKS AND ROAD SURFACES WILL BECOME QUITE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this winter storm warning went out at Nov 26, 3:46 AM CST, 18 minutes earlier.
Area forecast discussion, Nov 26, 3:46 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
346 AM CST THU NOV 26 2015
.SHORT TERM...(Today through Sunday Afternoon)
Issued at 346 AM CST THU NOV 26 2015
Forecast remains on track for significant rainfall today, then
wintry precipitation beginning this evening and continuing through
at least Friday. Main concerns are ice accumulation across NW MO and
far NE KS, and possible flooding across central MO.
Very light showers have drifted across the region this morning as
the atmosphere gradually saturates, and will become more widespread
during the morning hours as surface low pressure deepens and bulges
out of the southern High Plains. Convergence along a strengthening
cold front and isentropic lift out ahead of the boundary will both
be on the increase today, helping rainfall expand and intensify this
afternoon and evening near and ahead of the cold front as it sweeps
through the region. The front has already inched into our far NWern
counties this morning, and should begin making some southeastward
progress by mid- to late-morning, passing through the length of the
forecast area by midnight.
Significant precipitation is still expected along the elevated cold
front today and tonight, and will be well supported by upper-level
forcing from a deep trough that will elongate and eventually eject
out across the northern Plains/Midwest. The strong warm nose sitting
above the elevated boundary will melt any hydrometeors well above
the surface; thus the only real factor in precipitation type remains
very low-level temperatures. Cold air will surge down behind the
front this evening through Friday, progressively lowering surface
temperatures without any diurnal rise Friday afternoon, and edging
the freezing line into the forecast area as early as 6 PM.
The biggest caveat to what should be a cut and dry "T<32 = ice" are
slight model differences in the strength of the surface cold air;
but more so the influence of the currently very warm ground and how
well ice will accumulate on wet surfaces, especially where
temperatures will hover right around or just below that 32 degree
mark. The best bet for ice accumulation will be in far northwest MO
where temperatures are already in the lower 40s behind the front and
will spend more time in chillier conditions, possibly allowing ice
to accumulate more efficiently. Elsewhere, the majority of ice may
only accumulate on elevated surfaces like bridges, trees, and power
lines; and even then, may take a few hours below freezing to start
accumulating. As a result, will issue just a one county WSW for ice
in Atchison county MO, and a freezing rain advisory in areas that
are most likely to see some ice accumulate before the system moves
out.
The boundary will stall near our southern border late Friday into
Saturday, generating additional chances of light precipitation for
the weekend. The stout warm nose remains in place where precip is
possible, so liquid precipitation is still anticipated if any occurs
during this period. Model spread is a little higher on temperatures,
the possibility of precipitation, and the position of the front, so
while below freezing conditions are currently coincident with at
least a low-end chances of precipitation, am currently not thinking
that ice accumulation will be a major issue for the weekend.
.LONG TERM...(Sunday Night through Wednesday)
Issued at 346 AM CST THU NOV 26 2015
Another round of precipitation will spread across the region Sunday
night into Monday when the primary trough axis finally swings
through. GFS and ECMWF are coming into better agreement that a
resulting surface low will track across central or eastern Missouri
early Monday. For now it appears this track will keep most of the
sub-freezing temperatures confined to far northwest Missouri and
points north, so that most of the forecast area would see mostly rain
with this system. Meanwhile thermal profiles across far northwest MO
appear supportive of a mix of wintry precipitation with some minor
snow/ice accumulation possible. Will need to watch how models trend
with this system since a westward/warmer track would keep things
almost all rain everywhere, while an eastward/cooler track would
bring wintry precipitation further into the forecast area Sunday
night into Monday morning.
Behind Monday's system, a large area of low-level ridging building
into the central U.S. will keep things dry for much of the rest of
the week while temperatures stay close to average for the beginning
of December.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1113 PM CST WED NOV 25 2015
MVFR conditions prevailing at the terminals tonight are likely as
nice as it's going to get for the next 24 hours. Scattered showers
will spread across the terminals early Thursday morning with more
widespread rain expected later Thursday morning, persisting through
the rest of the day and much of the overnight hours. This will push
ceilings down progressively with much of the region under IFR
conditions by Thursday afternoon. Ceilings may drop even more as the
cold air behind the cold front moves Thursday evening. As for the
wind, the cold front will move through the terminals between 17Z and
20Z. Winds ahead of the front will be strong and gusty from the
south, with a quick change to strong and gusty from the northwest
behind the front.
Lastly, have included a bit of freezing rain in the TAF for KSTJ.
Cold air rushing in behind the front could result in freezing rain
developing --if it is still raining-- somewhere around midnight for
terminals in the far northwest corner of Missouri.
&&
.EAX Watches/Warnings/Advisories...
KS...Freezing Rain Advisory from 9 PM this evening to 6 PM CST Friday
for KSZ025-102.
Flood Watch from this evening through Friday evening for KSZ057-
060.
MO...Winter Storm Warning from 6 PM this evening to 9 AM CST Friday
for MOZ001.
Freezing Rain Advisory from 9 PM this evening to 6 PM CST Friday
for MOZ002>005-011-012.
Flood Watch from this evening through Friday evening for
MOZ038>040-043>046-053-054.
&&
SHORT TERM...Laflin
LONG TERM...Hawblitzel
AVIATION...CutterHazardous weather outlook, Nov 25, 4:46 AM CST, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 446 AM CST WED NOV 25 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 446 AM CST WED NOV 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN WILL OVERSPREAD THE ENTIRE AREA THURSDAY WITH RAINFALL AMOUNTS UP TO 2 INCHES. MINOR ICING IS POSSIBLE OVER FAR NORTHEAST KS AND NORTHWEST MO THURSDAY NIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 4:04 AM CST | Freezing Rain Advisory | EAX | Andrew, Atchison, Buchanan, Caldwell, Clay, Clinton and 13 more | 3 days |
| Nov 26, 11:08 AM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 66 hr |
| Nov 26, 11:13 AM CST | River Flood Warning | EAX | Johnson, Pettis | 64 hr |
| Nov 26, 11:13 AM CST | River Flood Warning | EAX | Cooper, Saline | 7 days |
| Nov 26, 11:18 AM CST | River Flood Warning | EAX | Ray | 58 hr |
| Nov 26, 11:54 AM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Nov 26, 12:10 PM CST | River Flood Warning | EAX | Cooper | 55 hr |
| Nov 26, 12:24 PM CST | River Flood Warning | EAX | Carroll, Lafayette, Saline | 66 hr |
| Nov 26, 12:24 PM CST | River Flood Warning | EAX | Carroll, Chariton, Saline | 3 days |
| Nov 26, 12:39 PM CST | River Flood Warning | EAX | Cooper | 62 hr |
| Nov 26, 12:39 PM CST | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
| Nov 26, 12:43 PM CST | River Flood Warning | EAX | Carroll | 64 hr |
Nearby
Winter Storm Warnings in Missouri, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.